Homogenization of a micro-periodic helix

J. M. Vivar-Pérez, J. Bravo-Castillero, R. Rodriguez-Ramos, M. Ostoja-Starzewski

Research output: Contribution to journalReview articlepeer-review


Equations of motion governing the dynamics of helix are studied in the situation when the microstructure is micro-periodic. Using the asymptotic homogenization method, we derive these equations in the case of waves much longer than the length scale of a periodic unit cell and for any finite number of phases in the cell. The procedure of constructing a formal asymptotic expansion solution is derived. Generally, the constitutive coefficients are harmonic averages, while the mass density and polar moment of inertia are arithmetic averages. These results are illustrated numerically on the case of a two-phase helix.

Original languageEnglish (US)
Pages (from-to)4201-4212
Number of pages12
JournalPhilosophical Magazine
Issue number33-35
StatePublished - Nov 21 2005
Externally publishedYes

ASJC Scopus subject areas

  • Condensed Matter Physics


Dive into the research topics of 'Homogenization of a micro-periodic helix'. Together they form a unique fingerprint.

Cite this